MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM MAX ASPIRATION TUBING; NRY

PENUMBRA, INC. PENUMBRA SYSTEM MAX ASPIRATION TUBING; NRY
Catalog Number PST2
Medical Device Problem Codes Hole In Material (1293); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/31/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the suction connector to the penumbra system max aspiration tubing (tubing) was blocked.Conclusions: evaluation of the returned device revealed that the tubing suction connector was blocked.The tubing was connected to the aspiration pump and no vacuum was present.Further evaluation revealed that the suction connector to the tubing was blocked by the adhesive that was used to bond the connector to the tubing.The blocked suction connector likely prevented the vacuum pressure from being present during preparation.No further damage was observed on the tubing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the physician noticed that the penumbra system max aspiration tubing (tubing) had a hole and therefore, suction was not possible.The damaged tubing was found prior to use and was not used for the procedure.The procedure was completed using a new aspiration tubing.

Brand Name
PENUMBRA SYSTEM MAX ASPIRATION TUBING
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5621688
Report Number3005168196-2016-00576
Device Sequence Number13530069
Product Code NRY
UDI-Device Identifier00814548012025
UDI-Public00814548012025
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151623
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/30/2018
Device Catalogue NumberPST2
Device Lot NumberF66376
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2016
Initial Report FDA Received Date04/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1